Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 20, NWS Boston/Norton, MA

March 30, 2010Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Mar 30, 2010, 10:01 AM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Mar 30, 2010, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 10:01 AM EDT (14:01 UTC)
In effect from
Mar 30, 2010, 11:00 AM EDT
Expired
Mar 30, 2010, 6:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS71 KBOX 301401
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1001 AM EDT TUE MAR 30 2010

...A PERIOD OF STRONG WINDS EXPECTED ON THE CAPE AND ISLANDS...

MAZ022>024-302200-
/O.NEW.KBOX.WI.Y.0020.100330T1500Z-100330T2200Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1001 AM EDT TUE MAR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

THIS WIND ADVISORY IS FOR CAPE COD AND THE ISLANDS.

UP TO A 6 HOUR PERIOD OF STRONG EASTERLY WINDS IS EXPECTED LATE THIS
MORNING THROUGH MID AFTERNOON. SUSTAINED WINDS WILL INCREASE TO 25 TO
35 MPH WITH A FEW GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:20 AM EDT, 41 minutes earlier.

Area forecast discussion, Mar 30, 9:20 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
920 AM EDT TUE MAR 30 2010

.SYNOPSIS...
A MAJOR RAIN STORM FOR MUCH OF SOUTHERN NEW ENGLAND IS UNDERWAY
FORCING UNPRECEDENTED COOL SEASON 3 WEEK RAINS. THIS 3RD STORM IN THE
SERIES IS DRIFTING NORTH TOWARD LONG ISLAND AND WILL TURN EAST LATE
TODAY...PASSING INTO THE NORTH ATLANTIC WEDNESDAY. SPRING-LIKE
WEATHER RETURNS THURSDAY THROUGH SUNDAY AS A HIGH PRESSURE BUILDS
ACROSS THE NORTHEAST...YIELDING DRY WEATHER ALONG WITH A SIGNIFICANT
WARMING TREND AWAY FROM THE IMMEDIATE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG SOUTHERLY LOW-LEVEL JET STILL APPROACHING SOUTHERN NEW ENGLAND
THIS MORNING. EXPECTING THIS LOW-LEVEL JET TO BACK TO THE EAST BY
EARLY AFTERNOON. THIS WILL GRADUALLY SHIFT THE FOCUS OF RAINFALL FROM
RI AND EASTERN MA...TO NORTHERN MA AND SOUTHERN NH LATE IN THE DAY.

30/00Z NAM LOOKS TO HAVE THE BEST HANDLE ON THE RAINFALL...WITH THE
29/21Z SREF NOT TOO FAR BEHIND. LEANED MORE HEAVILY ON THE NAM SINCE
IT IS A MORE RECENT RUN...BUT DID USE A BLEND OF THESE TWO GUIDANCE
SOURCES.

WIDESPREAD RAINFALL EXPECTED ACROSS SOUTHERN NEW ENGLAND TODAY...
ADDING ANOTHER 1.5 TO 3.0 INCHES OF RAINFALL ON TOP OF WHAT HAS
ALREADY FALLEN.

SINCE NAM WAS THE PREFERRED MODEL...USED THE MET GUIDANCE FOR
TEMPERATURES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
EXPECTING THE BRUNT OF THE HEAVY RAINFALL TO BE MOVING INTO NORTHERN
NEW ENGLAND OVERNIGHT. HOWEVER...SCATTERED AREAS OF LIGHT RAIN OR
DRIZZLE LIKELY TO LINGER ACROSS SOUTHERN NEW ENGLAND MUCH OF THE
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS ARE GENERALLY IN GOOD AGREEMENT THOUGH AS HAS BEEN THE TREND
FOR AT LEAST THE LAST SEVERAL DAYS THE 29/12Z ECMWF IS A BIT SLOWER
THAN THE 30/00Z GFS.  FOR WEDNESDAY...WILL LEAN MORE TOWARDS THE
NAM/SREF WHICH PRESENTS A MORE IN BETWEEN SOLUTION.  THURSDAY
THROUGH SATURDAY ARE PRETTY CLEAR CUT NO MATTER THE MODEL.  THEN
SUNDAY AND MONDAY WILL GO WITH A BLEND OF THE PREVIOUS FORECAST AND
THE GFS.

WEDNESDAY...COULD SEE SOME LINGERING SHOWERS ACROSS THE AREA AS THE
STACKED LOW MOVES AWAY FROM SOUTHERN NEW ENGLAND.  WILL SEE A
DRYING/CLEARING TREND THROUGH THE DAY.  DEFINITELY THE COOLEST TEMPS
OF THE LONG TERM PORTION OF THE FORECAST EXPECTED...THOUGH HIGHS
WILL BE RIGHT AROUND NORMAL FOR THE END OF MARCH.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION
WITH AN UPPER RIDGE MOVING OVERHEAD FRIDAY.  TEMPERATURES WILL WARM
THROUGH THE PERIOD WITH THE WARMEST TEMPERATURES SATURDAY OR
POSSIBLY SUNDAY.  850MB TEMPS IN THIS TIME PERIOD FORECAST TO BE
14-16C.  THIS WILL LEAD TO TEMPERATURES 15 TO 20 DEGREES ABOVE
NORMAL WITH HIGHS GENERALLY IN THE LOW 70S.  HAVE NOT STRAYED MUCH
FROM GUIDANCE WITH THESE TEMPERATURES.  IT IS POSSIBLE THAT TEMPS
MAY NEED TO BE RAISED OVER THIS TIME PERIOD.  HOWEVER...NORTHEAST
SURFACE WINDS MAY KEEP THINGS CLOSER TO OR COOLER THAN GUIDANCE.
THIS WILL ALSO KEEP COOLER TEMPERATURES ON THE EAST COAST AND
POSSIBLY RESULT IN SOME MARINE STRATUS ALONG THE IMMEDIATE EAST
COAST AT TIMES.  SATURDAY...SURFACE FLOW WILL SWITCH TO THE
SOUTHWEST WHICH /WITH A MORE DOWNSLOPE COMPONENT/ SHOULD LEAD TO
WARMER TEMPERATURES.

SUNDAY AND MONDAY...THIS IS WHERE THE MOST UNCERTAINTY LIES WITH
RESPECT TO TIMING.  THE 30/00Z GFS MOVES THE COLD FRONT THROUGH
SOUTHERN NEW ENGLAND SUNDAY AFTERNOON WHILE THE 29/12Z ECMWF MOVES
THE FRONT /WINDS AND MSLP/ THROUGH MONDAY MORNING.  HOWEVER...THE
ECMWF MOISTURE FIELDS HINT TO AN EARLIER FRONTAL PASSAGE MORE IN
LINE WITH THE GFS.  WITH THAT IN MIND...WILL BLEND THE PREVIOUS
FORECAST WITH THE GFS.  NOT SURE IF TEMPERATURES WILL BE WARMER THAN
SATURDAY AT THIS POINT.  MUCH DEPENDS ON THE TIMING OF THAT FRONT.
MAY REACH HIGHS SIMILAR TO SATURDAYS LATE MORNING TO AROUND NOON AND
THEN FALL IN THE AFTERNOON.  MONDAY SHOULD BE COOLER THAN SUNDAY...
BUT STILL ABOUT 10 DEGREES ABOVE NORMAL.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
TODAY...HIGH CONFIDENCE IFR ACROSS EASTERN MA AND RI. VFR LOWERING TO
IFR ACROSS WESTERN MA...SOUTHERN NH AND NORTHERN CT. MODERATE
CONFIDENCE LLWS ACROSS CAPE COD AND THE ISLANDS MIDDAY AS WELL AS
BAF/MHT.

TONIGHT...GENERAL MVFR...IFR OR LIFR CONDS EXPECTED IN RAIN/DRIZZLE
AND FOG. MEDIUM TO HIGH CONFIDENCE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MEDIUM CONFIDENCE.  MVFR CONDITIONS TO START...POSSIBLY
IFR ON THE CAPE IN LINGERING SHOWERS AND LOW CLOUDS.  CONDITIONS
WILL GRADUALLY IMPROVE FROM WEST TO EAST TO VFR.

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE DAYTIME VFR.  LOW TO
MEDIUM CONFIDENCE MVFR/IFR IN FOG LOW LYING AREAS AND VALLEYS.

&&

.MARINE...
WINDS GRADUALLY INCREASE THIS MORNING WITH THE APPROACH OF A LOW
PRESSURE FROM THE SOUTH. NOT AS CONVINCED GALE-FORCE WINDS WILL
DEVELOP ACROSS THE WATERS...BUT CANNOT RULE IT OUT COMPLETELY JUST
YET. SINCE WE ALREADY HAVE A GALE WARNING POSTED...WILL CONTINUE IT
AND CONTINUE TO MONITOR THE TRENDS. WINDS DIMINISH TONIGHT.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...SEAS GENERALLY DIMINISH THOUGH SCA FOR HAZARDOUS SEAS
WILL BE NECESSARY.  NORTHEAST WINDS 10 TO 15 KTS SHIFT TO THE NORTH.

THURSDAY...SEAS FALL BELOW 5 FEET AS HIGH PRESSURE MOVES OVER
SOUTHERN NEW ENGLAND.  NORTH WINDS 10 TO 20 KTS.

FRIDAY AND SATURDAY...SEAS 2 TO 4 FT.  NORTH WINDS 10 TO 15 KTS
SHIFT TO THE SOUTHWEST.

&&

.HYDROLOGY...
THE LATEST GRAPHICAL FORECASTS CAN BE FOUND AT...
HTTP:/WEATHER.GOV/BOSTON...AND GO TO /RIVERS AND LAKES AHPS/

A SERIOUS FLOOD SITUATION CONTINUES TO SHAPE UP ACROSS MUCH OF
SOUTHERN NEW ENGLAND FOR TODAY AS HEAVY RAINFALL CONTINUES TO FALL
EARLY THIS MORNING AND WILL CONTINUE TO DO SO TODAY. RIVER FORECASTS
ARE IN COLLABORATION WITH NERFC.

A WIDESPREAD STORM TOTAL RAINFALL OF 3 TO 6 INCHES IS FORECAST IN
SOUTHERN NEW ENGLAND THROUGH TODAY WITH AMOUNTS UP TO 7 OR 8 INCHES
POSSIBLE IN RHODE ISLAND AND PARTS OF CENTRAL/EASTERN MA. WE HAVE
HIGH CONFIDENCE THAT THIS WILL RESULT IN MINOR TO MODERATE FLOODING
ALONG SEVERAL RIVERS...WITH MAJOR OR RECORD FLOODING FORECAST AT A
FEW LOCATIONS. RHODE ISLAND AND EASTERN MASS CONTINUES TO BE THE
FOCUS FOR MOST OF THE CONCERN...ESPECIALLY THOSE ALONG THE PAWTUXET
RIVER.

OVERALL...MOST MODEL QPF FORECASTS HAVE BEEN PRETTY GOOD OVER THE
LAST 12 TO 24 HOURS. A FEW RIVERS LOCATED NEAR THE WESTERN EDGE OF
THE PRECIPITATION SHIELD HAVE BEEN A BIT SLOW TO RESPOND OVERNIGHT.
HOWEVER...AS THE LOW LEVEL JET AXIS PIVOTS LATER THIS MORNING AND
AFTERNOON...AREAS ACROSS NORTHEAST MASS AS WELL AS CENTRAL AND
WESTERN MASS AND SOUTHERN NH WILL GET INTO THE HEAVIER RAINFALL AS
WELL. THIS WILL ALLOW RIVERS TO RESPOND QUITE QUICKLY REACH VERY
CLOSE TO FORECAST CRESTS LATER TODAY AND TONIGHT.

SIGNIFICANT URBAN AND SMALL STREAM FLOODING IS ALSO EXPECTED. FLOODING
WILL BE AT LEAST AS BAD AS IT WAS IN MID MARCH. THIS IS GOING TO BE
A PROLONGED PERIOD OF URBAN AND SMALL STREAM FLOODING...WHICH SHOULD
LAST THROUGH TODAY.

INDIVIDUALS WHO HAVE EXPERIENCED FLOODING IN THE PAST MONTH SHOULD
BE TAKING PRECAUTIONS AT THIS TIME AND BE PREPARED FOR A MAJOR FLOOD
EVENT. FOLLOW THE INSTRUCTIONS OF LOCAL OFFICIALS AND EVACUATE IF
YOU ARE ASKED TO DO SO. LOCALIZED LIFE-THREATENING SITUATIONS ARE
LIKELY TO DEVELOP.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY CONTINUES FOR EAST COASTAL MA FOR THE MIDDAY
HIGH TIDE TODAY. MRPSSE SURGE GUIDANCE INCREASED AROUND 1 FT BUT
WORST-CASE SCENARIO IS MINOR COASTAL FLOODING. ASTRO TIDES ARE
HIGH...BUT IT DOES NOT APPEAR SEAS WILL BE BUILT UP ENOUGH FOR
ANYTHING MORE THAN MINOR FLOODING.

MINOR SPLASHOVER POSSIBLE NEAR MIDNIGHT HIGH TIDE CYCLE TONIGHT.

&&

.CLIMATE...
BOS-BOSTON-PERIOD OF RECORD DATING BACK TO 1872...PLS SEE RER BOS
ISSUED AROUND 840AM TUESDAY 3/30.

THE FOLLOWING FOR BOSTON ARE MONTHLY RECORDS EXCEEDING 10 INCHES...
17.09 AUG 1955
13.38 MAY 1954
13.20 JUNE 1982
12.84 MARCH 2010.
12.48 MAY 2006

MQE-BLUE HILL OBSERVATORY- PERIOD OF RECORD DATING BACK TO 1885...
HAS ESTABLISHED A MARCH RECORD WITH 17.14 INCHES AS OF 8 AM 3/30...
SURPASSING THE PREVIOUS RECORD OF 13.07 INCHES IN MARCH 2001.
ALREADY THE 3RD WETTEST MONTH ON RECORD AND ANOTHER 1.5-2.5 INCHES OF
RAIN WILL OCCUR BETWEEN 8 AM THIS MORNING AND 5 PM THIS AFTERNOON...MOVING
MQE MARCH TO AT LEAST THE 2ND WETTEST MONTH ON RECORD. THERE IS AN
80 PERCENT CHANCE OF A HISTORIC ALL TIME MONTHLY TOTAL OF AROUND 19
INCHES.

WETTEST MONTHS OF RECORD AT MQE ARE
AUGUST 1955  18.78
JUNE 1998    17.32
MARCH 2010   17.14

PVD-PROVIDENCE WETTEST MARCH EVER AT 13.99 INCHES AS OF 830 AM 3/30.
TOP MONTH IS 15.38 INCHES IN OCT 2005. LISTING OF TOP 10 WETTEST
MONTHS BELOW.

THE FOLLOWING FOR PROVIDENCE ARE THE 10 WETTEST MONTHLY RECORDS
15.38 OCT 2005
13.99 MARCH 2010

PROVIDENCE HAS A MODERATE CHANCE OF EXCEEDING THEIR ALL TIME MONTHLY
RECORD IN OVER 100 YEARS RECENT DETAILED WEATHER HISTORY.

ORH AS OF ..MONDAY 3/29.. IS SEVENTH WETTEST MARCH WITH 7.72. MARCH
RECORD IS 11.13-1936. ORH IS HEADED FOR TOP 2 WETTEST MARCH #3 7.96
1972 #2 8.59 1953

BDL TENTH WETTEST MARCH IS 5.87 IN 1980...AS OF MONDAY 3/29 BDL IS
AT 4.79.

TUESDAY 3/30 PRECIP DAILY RECORDS
BDL 2.28 1951 POR 1905
ORH 1.78 2001 POR 1892
PVD 2.99* NEW 830AM RER PREVIOUS 2.57 2001 POR 1905
BOS 2.53 1953 POR 1872
MQE 2.82 2001 POR 1885

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ002-003.
MA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ002-003-008>011.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MAZ007-015-016-019-022-024.
NH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ231>235-237-
     250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ230-
     236.

&&

SYNOPSIS...KJC/DRAG 920AM
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...920AM
Hazardous weather outlook, Mar 30, 4:21 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT TUE MAR 30 2010

NHZ011-012-015-310830-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
421 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE IN THE VALLEYS DURING THE EARLY MORNING HOURS
OF THURSDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ004>006-012>014-017-018-020-021-023-026-RIZ001>008-310830-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-015-016-019-310830-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
421 AM EDT TUE MAR 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-250-251-254>256-310830-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EDT TUE MAR 30 2010

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-310830-
BOSTON HARBOR-NARRAGANSETT BAY-
421 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-024-310830-
BARNSTABLE MA-NANTUCKET MA-
421 AM EDT TUE MAR 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ002-003-008>011-310830-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
421 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

RAINFALL MOVING UP THE NEW JERSEY COAST SHOULD RESULT IN AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE CONNECTICUT VALLEY THROUGH
WEDNESDAY MORNING. THIS MAY RESULT IN POOR DRAINAGE...URBAN...AND
RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DENSE FOG IS POSSIBLE DURING THE EARLY MORNING HOURS OF THURSDAY...
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 30, 4:05 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLOOD            CRANSTON                41.77N 71.48W
03/29/2010                   PROVIDENCE         RI   AMATEUR RADIO

            100 PEOPLE EVACUATED FROM HOMES IN VALLEY VIEW
            NEIGHBORHOOD DUE TO FLOODING

0940 PM     FLOOD            POMFRET                 41.90N 71.97W
03/29/2010                   WINDHAM            CT   AMATEUR RADIO

            RIVER OUT OF ITS BANKS AT RT 169...SERIOUS FLOODING
            VICINITY OF THE AUDOBON PROPERTY

0940 PM     FLOOD            HOLBROOK                42.15N 71.01W
03/29/2010                   NORFOLK            MA   AMATEUR RADIO

            NEAR SOUTH FRANKLIN STREET AND RT 37 ROAD CLOSED...DETOUR

0954 PM     FLOOD            TAUNTON                 41.90N 71.09W
03/29/2010                   BRISTOL            MA   AMATEUR RADIO

            COURT STREET FROM WASHINGTON STREET TO TAUNTON GREEN
            CLOSED DUE TO FLOODING ON MILL RIVER. WEST WATER STREET
            FROM 3RD TO 5TH STREET CLOSED DUE TO FLOODING ON THE
            TAUNTON RIVER.

0244 AM     FLOOD            SWANSEA                 41.75N 71.18W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            LEES RIVER ROAD IMPASSABLE. ALSO ROUTE 6 STARTING TO
            FLOOD IN THE VICINITY OF LEES RIVER. ROUTE 138 AND
            BUFFINGTON STREET FLOODED.

0246 AM     FLOOD            LAKEVILLE               41.85N 70.95W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            LAKEVILLE POND...LONG POND AND SWAMPSCOTT PONDS OUT OF
            THEIR BANKS.

0300 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            SCHOOL AT DORANCE STREET FLOODED. CANAL STREET FLOODED.

&&

AED
Local storm report, Mar 30, 5:41 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
541 AM EDT TUE MAR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLOOD            CRANSTON                41.77N 71.48W
03/29/2010                   PROVIDENCE         RI   AMATEUR RADIO

            100 PEOPLE EVACUATED FROM HOMES IN VALLEY VIEW
            NEIGHBORHOOD DUE TO FLOODING

0940 PM     FLOOD            POMFRET                 41.90N 71.97W
03/29/2010                   WINDHAM            CT   AMATEUR RADIO

            RIVER OUT OF ITS BANKS AT RT 169...SERIOUS FLOODING
            VICINITY OF THE AUDOBON PROPERTY

0954 PM     FLOOD            TAUNTON                 41.90N 71.09W
03/29/2010                   BRISTOL            MA   AMATEUR RADIO

            COURT STREET FROM WASHINGTON STREET TO TAUNTON GREEN
            CLOSED DUE TO FLOODING ON MILL RIVER. WEST WATER STREET
            FROM 3RD TO 5TH STREET CLOSED DUE TO FLOODING ON THE
            TAUNTON RIVER.

1000 PM     FLOOD            HOLBROOK                42.15N 71.01W
03/29/2010                   NORFOLK            MA   AMATEUR RADIO

            ROUTE 37 AT SOUTH FRANKLIN STREET CLOSED.

1005 PM     FLOOD            CONCORD                 42.45N 71.35W
03/29/2010                   MIDDLESEX          MA   AMATEUR RADIO

            CAMBRIDGE TURNPIKE CLOSED AT SANDY POND ROAD.

1030 PM     FLOOD            NORFOLK                 42.12N 71.32W
03/29/2010                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL FLOODED BASEMENTS ON MAIN STREET.

1051 PM     FLOOD            UXBRIDGE                42.08N 71.60W
03/29/2010                   WORCESTER          MA   AMATEUR RADIO

            FLOODED BASEMENT ON OLD MILLVILLE ROAD.

1110 PM     FLOOD            EXETER                  41.57N 71.68W
03/29/2010                   WASHINGTON         RI   AMATEUR RADIO

            INTERSECTION OF ROUTE 2 AND MAIL ROAD FLOODED.

1125 PM     FLOOD            NORTH SMITHFIELD        41.95N 71.55W
03/29/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT

1152 PM     FLOOD            EAST GREENWICH          41.65N 71.47W
03/29/2010                   KENT               RI   AMATEUR RADIO

            FLOODED BASEMENT ON REDMAN STREET.

1158 PM     FLOOD            COVENTRY                41.68N 71.65W
03/29/2010                   KENT               RI   AMATEUR RADIO

            ROUTE 117 CLOSED.

1205 AM     FLOOD            SCITUATE                41.80N 71.62W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT ON ROCKLAND ROAD.

1214 AM     FLOOD            CUMBERLAND              41.97N 71.46W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT ON TANGLEWOOD ROAD.

1246 AM     FLOOD            LAKEVILLE               41.85N 70.95W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            LAKEVILLE...LONG...AND SWAMPSCOTT PONDS OUT OF THEIR
            BANKS.

1246 AM     FLOOD            SWANSEA                 41.75N 71.18W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 AND BUFFINGTON STREET FLOODED...IMPASSABLE.
            ROUTE 6 STARTING TO FLOOD NEAR LEES RIVER AVENUE. LEES
            RIVER AVENUE FLOODED.

0246 AM     FLOOD            LAKEVILLE               41.85N 70.95W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            LAKEVILLE POND...LONG POND AND SWAMPSCOTT PONDS OUT OF
            THEIR BANKS.

0255 AM     FLOOD            WAREHAM                 41.75N 70.72W
03/30/2010                   PLYMOUTH           MA   AMATEUR RADIO

            TWOSTONE AVENUE IN ONSET FLOODED.

0256 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            6 FT GEYSERS OUT OF MANHOLES ON COLUMBIA STREET. CANAL
            STREET FLOODED. DORAN SCHOOL FLOODED.

0335 AM     FLOOD            SOUTH KINGSTOWN         41.43N 71.55W
03/30/2010                   WASHINGTON         RI   AMATEUR RADIO

            FLOODED BASEMENT ON MIDDLEBRIDGE ROAD.

0335 AM     FLOOD            CRANSTON                41.77N 71.48W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            ROWE DRIVE FLOODED.

0336 AM     FLOOD            EAST PROVIDENCE         41.80N 71.36W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            SEVERAL BASEMENTS FLOODED.

0344 AM     FLOOD            NORTH PROVIDENCE        41.86N 71.46W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            CYPRESS COURT FLOODED.

0349 AM     FLOOD            BRISTOL                 41.68N 71.27W
03/30/2010                   BRISTOL            RI   AMATEUR RADIO

            FLOODED BASEMENT ON LOWELL LANE. HOPE ROAD FLOODED. HOUSE
            FLOODED NEAR SILVER CREEK AND HAS BEEN EVACUATED.

0353 AM     FLOOD            PAWTUCKET               41.87N 71.37W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            EAST AVENUE FLOODED.

0413 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            SEWAGE TREATMENT PLANT FLOODED.

0430 AM     FLOOD            WARREN                  41.72N 71.27W
03/30/2010                   BRISTOL            RI   AMATEUR RADIO

            GEORGE STREET CLOSED. BASEMENT FLOODED ON BARTON AVENUE.

0435 AM     FLOOD            WEST WARWICK            41.70N 71.52W
03/30/2010                   KENT               RI   AMATEUR RADIO

            YANKEE COURT FLOODED.

0435 AM     FLOOD            NORTH KINGSTOWN         41.51N 71.45W
03/30/2010                   WASHINGTON         RI   AMATEUR RADIO

            ROUTE 1 NEAR 102 CLOSED.

0435 AM     FLOOD            SCITUATE                41.80N 71.62W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            HOUSE FLOODED ON DEXTER LANE...TRAPPING ELDERLY RESIDENT.

0435 AM     FLOOD            PORTSMOUTH              41.60N 71.25W
03/30/2010                   NEWPORT            RI   AMATEUR RADIO

            BASEMENT FLOODED. ROUTE 24 AT MAIN STREET CLOSED.

0438 AM     FLOOD            EAST PROVIDENCE         41.80N 71.36W
03/30/2010                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODED BASEMENT.

0442 AM     FLOOD            FALL RIVER              41.71N 71.11W
03/30/2010                   BRISTOL            MA   AMATEUR RADIO

            BROADWAY FLOODED.

&&

RGOULD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex, Middlesex4 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex8 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex4 days
Mar 29, 10:28 PM EDTRiver Flood WarningBOXMiddlesex49 hr
Mar 29, 10:28 PM EDTRiver Flood WarningBOXEssex, Middlesex3 days
Mar 30, 12:01 PM EDTRiver Flood WarningBOXHampden66 hr
Mar 30, 12:01 PM EDTRiver Flood WarningBOXEssex3 days
Mar 30, 12:15 PM EDTAreal Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more34 hr
Mar 30, 1:00 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire8 hr
Mar 30, 3:45 PM EDTCoastal Flood AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk10 hr
Mar 30, 6:42 PM EDTAreal Flood WarningBOXHampshire12 hr
Mar 30, 7:53 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden11 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.